MAUDE Adverse Event Report: ZOLL CIRCULATION, INC QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a leak in the quattro catheter (lot 196299) was confirmed during the functional testing of the catheter.A bonding leak was observed at the distal end of the medial 1 balloon during the functional pressure leak test.The probable root cause of the reported complaint could be a latent defect in the bond.Visual inspection of the returned catheter was performed, and no physical damage was observed on the catheter.Blood residue was observed in the balloons and luered tubings.A functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bonding leak was observed at the distal end of the medial 1 balloon, confirming the reported complaint.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the quattro catheter with lot 196299.
 
Event or Problem Description
The customer reported the thermogard xp ivtm system displayed an air trap alarm.The air trap was slightly more than half full.There was probably also some blood in the tube.A leak check was performed per the ifu.They flushed the quattro catheter (lot 196299) again, but only a little saline came out of the outer luer and the saline was also slightly bloody.The catheter had been smoothly inserted on the first attempt into the left femoral vein of a 63-year-old, 130kg male patient.The dwell time was 10 hours.The catheter was not replaced.The alarm on the console was cleared.No patient injury reported.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key21270316
Report Number3010617000-2025-00061
Device Sequence Number4045864
Product Code NCX
UDI-Device Identifier00849111075275
UDI-Public00849111075275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model NumberIC-4593AE
Device Catalogue Number8700-0783-40
Device Lot Number196299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight130 KG